Kentucky, 2006Damaging Wind in Kentucky, September 9, 2006
September 9, 2006 · NWS LMK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 9, 1:45 PM EST, 2 hours earlier.
Area forecast discussion, Sep 9, 1:45 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT SAT SEP 9 2006
.SHORT TERM (TONIGHT THRU SUNDAY AFTERNOON)...
ISOLATED TO SCATTERED SHOWER/THUNDERSTORM ACTIVITY HAS DEVELOPED
THIS AFTERNOON...MAINLY SOUTH OF A LINE FROM CYNTHIANA TO
MORGANTOWN. THIS REGION LOOKS TO BE WITHIN A REGION OF HIGHER
DEWPOINTS...MAINLY LOWER TO MID 60S...WITH VALUES NEAR OR BELOW 60
JUST TO THE NORTH AND WEST AND THE SHOWERS/STORMS BEING SPURRED
ALONG BY THE HEATING OF THE DAY AND THE VORT MOVING JUST EAST OF
NASHVILLE THIS AFTERNOON ACROSS TENNESSEE. MUCH DRIER AIR ALONG AND
NORTH OF THE OHIO RIVER...VERY LITTLE CU HAS DEVELOPED IN THIS
REGION. MSAS VALUES SHOW SOLID INSTABILITY HAS DEVELOPED OVER THE
REGION...WITH MUCH OF THE REGION AROUND -2 TO -4. HIGHS TODAY LOOK
TO TOP OUT AROUND THE MID 80S.
DECENT SHORT RANGE MODEL AGREEMENT...WILL USE 09Z SREF AS THE BASIS
FOR THE SHORT TERM FORECAST. HAS CONSISTENT LOOK THE LAST TWO DAYS.
TEMPS TONIGHT SHOULD BE SLIGHTLY WARMER THAN LAST NIGHTS WITH
INCREASED LOW LEVEL MOISTURE AND SOME MORE CLOUDS...MAINLY
CIRRUS...THAN THE LAST FEW NIGHTS...WILL LEAN TOWARDS THE METMOS
NUMBERS...AND A BLEND OF THE MAVMOS AND METMOS FOR HIGHS SUNDAY.
WEAK SFC HIGH STILL JUST EAST OF THE REGION...VERY LITTLE PRESSURE
GRADIENT AND LIGHT AND VARIABLE WINDS WILL CONTINUE THRU THE
NIGHT...AS A FRONT REMAIN WELL TO THE NORTH AND AN DEVELOPING AREA
OF LOW PRESSURE MOVES ACROSS THE CENTRAL PLAINS. CLOUD COVERAGE WILL
DISSIPATE AFTER SUNSET...AS WELL AS THE SHOWER/THUNDERSTORM
ACTIVITY. THOUGH A FEW SHOWERS MAY DEVELOP LATE OVERNIGHT ACROSS THE
SOUTHERN PORTIONS OF THE REGION AS HAVE OCCURRED THE LAST FEW
NIGHTS/EARLY MORNINGS...AS A WEAK VORT MOVES THRU THE TN VALLEY.
PATCHY FOG MAY DEVELOP AGAIN TONIGHT...BUT CIRRUS MAY LIMIT RAD
COOLING KEEPING VSBYS FROM BECOMING MUCH LESS THAN 1 MILE.
LOW CROSSES THE PLAINS AND STARTS TO ENTER THE MS VALLEY BY THE END
OF SUNDAY AFTERNOON...INCREASED SW FLOW AHEAD OF THE SYSTEM BRINGING
DEEPER MOISTURE ACROSS THE OHIO VALLEY. PWATS CLIMB FROM AROUND 1.0
TO 1.5 BY THE EARLY AFTERNOON ALLOWING FOR SOME MODERATE TO HEAVY
RAINFALL IN ANY SHOWERS AND THUNDERSTORMS THAT CAN DEVELOP. WILL
KEEP 20 POPS IN ACROSS THE ENTIRE FORECAST AREA...WITH DECENT
INSTABILITY(LIS NEAR -3 TO -5 AND CAPES NEAR 1500-2000J/KG)...LITTLE
OR NO CAPPING PRESENT...AND POSSIBLE WEAK SHRTWV SEEN IN THE MODELS
MOVING ACROSS THE REGION SUNDAY AFTERNOON. WILL REMOVE THE HEAVY
RAINFALL MENTION FROM THE ZONES...THOUGH AS MENTIONED ABOVE BRIEF
HEAVY RAINFALL WILL BE POSSIBLE. SCTD CLOUDS WILL BE PRESENT DURING
THE DAY...MOSTLY CI AND SOME MID LEVEL AHEAD OF THE DEVELOPING
SYSTEM TO THE WEST UNTIL SOME CU DEVELOPS DURING THE AFTERNOON.
NOTHING WOULD INDICATE THAT ANY STORMS WOULD BE SEVERE SUNDAY...BUT
THE USUAL GUSTY WINDS...AND SOME SMALL HAIL CAN NOT BE RULED OUT
FROM THESE PULSE STORMS. --SCHOTT
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
SUNDAY NIGHT THROUGH TUESDAY...
THE GFS IS THE ODD MODEL OUT FOR THIS FORECAST PERIOD. THE NAM AND
NGM MODELS KEEP AN ELONGATED TROUGH FROM THE GREAT LAKES INTO THE
MID MISSISSIPPI VALLEY WHILE THE GFS REALLY SHARPENS UP THE TROUGH
AND BRINGS IT TOWARD THE LOWER OHIO VALLEY. REGARDLESS... THE END
RESULT FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA WILL BE
SIMILAR. A WEAK FRONTAL BOUNDARY WILL LIFT INTO CENTRAL ILLINOIS AND
INDIANA. THIS WILL PRODUCE A WARM SOUTHERLY FLOW ACROSS THE REGION
WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY AFTERNOON
AND EVENING. THE MAIN DIFFERENCE WOULD OCCUR LATE TUESDAY. IF THE
GFS IS CORRECT A COOL FRONT WILL BE APPROACHING THE REGION WHILE THE
NGM KEEPS US IN THE WARM SECTOR WITH A SLUG OF MOISTURE HEADING INTO
THE REGION. WITH THE UNCERTAINTY WE WILL KEEP POPS IN THE HIGH
CHANCE CATEGORY LATE TUESDAY INTO WEDNESDAY MORNING.
WE WILL FOLLOW A BLEND OF THE GFS AND MAV GUIDANCE FOR THIS
FORECAST.
WEDNESDAY THROUGH SATURDAY....
LONG RANGE GFS ENSEMBLE AND CANADIAN MODELS CONTINUE TO DIFFER WITH
THE ECMWF ON THE EVOLUTION OF A DEEP TROUGH AND CUT OFF LOW DROPPING
THROUGH THE LOWER OHIO VALLEY AT THE BEGINNING OF THE PERIOD. WE
WILL CONTINUE ALONG WITH PREVIOUS AND FOLLOW THE GFS. AT THE SURFACE
AN AREA OF LOW PRESSURE OVER LAKE MICHIGAN WEDNESDAY MORNING WILL
TRAVEL NORTHEAST INTO SOUTHERN CANADA BY SATURDAY. A COOL FRONT WILL
SWEEP ACROSS THE REGION WEDNESDAY WITH SHOWERS AND THUNDERSTORMS
POSSIBLE. COOL HIGH PRESSURE WILL BUILD IN BEHIND THE COOL FRONT AND
PROVIDE SEASONABLE TEMPERATURES INTO THE WEEKEND. --JA
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 9, 3:30 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT SAT SEP 9 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 PM EDT SAT SEP 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF CENTRAL
KENTUCKY AND SOUTHERN KENTUCKY MAINLY THIS EVENING. STORMS THAT DO
DEVELOP WILL BE MAINLY SOUTH AND EAST OF A LINE FROM LEXINGTON TO
MORGANTOWN. A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL...
OCCASIONAL LIGHTNING AND GUSTY WINDS MAY ACCOMPANY ANY STORMS.
AN ISOLATED SEVERE STORM OR TWO ARE POSSIBLE.
LATE TONIGHT...PATCHY FOG MAY DEVELOP REDUCING VISIBILITY TO NEAR OR
LESS THAN A MILE...THOUGH GENERALLY ONLY IN LOW LYING AREAS AND
ALONG WATERWAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
THROUGH WEDNESDAY MORNING AS A WEATHER DISTURBANCE APPROACHES AND
MOVES THROUGH THE AREA. AT THIS TIME...THE MOST NUMEROUS SHOWERS AND
STORMS ARE FORECAST TO OCCUR TUESDAY AND TUESDAY NIGHT...WITH A FEW
STRONG THUNDERSTORMS POSSIBLE TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 9, 2:29 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT SAT SEP 9 2006
KYZ055-092000-
BOYLE-
329 PM EDT SAT SEP 9 2006
...STRONG THUNDERSTORMS AFFECTING BOYLE COUNTY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF DANVILLE...OR 22 MILES NORTH OF
LIBERTY...AND MOVING EAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR DANVILLE BY 400 PM EDT.
IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOTT
Special weather statement, Sep 9, 3:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT SAT SEP 9 2006
KYZ067-092115-
LINCOLN-
428 PM EDT SAT SEP 9 2006
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL LINCOLN COUNTY...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STANFORD...OR 18 MILES NORTHEAST OF
LIBERTY...AND MOVING EAST AT 10 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.
IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOTT
Thunderstorm Wind, Lincoln
- When
- September 9, 3:45 PM EST
- Where
- Lincoln County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.467, -84.667
Numerous trees were downed. Many were downed along U.S. Highway 27 which runs north to south through the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 9, 20062 deaths · 1 event
- Hail and Damaging Winds in Maine, September 9, 20061 death · 70 kt wind · 8 events
- Flash Flood and Damaging Wind in Arizona, September 9, 2006$105,000 · 60 kt wind · 2 events
- Lightning Strikes in Maine, September 9, 2006$70,000 · 2 events
- Dense Fog in Virginia, September 9, 200618 events
- Hail and Damaging Winds in New Hampshire, September 9, 200650 kt wind · 11 events
- Frost and Freeze in Michigan, September 9, 20065 events
- Dense Fog in West Virginia, September 9, 20065 events
- Flood and Hail in Kansas, September 9, 20061 in hail · 5 events
- Hail in Colorado, September 9, 20060.88 in hail · 3 events
- Dense Fog in Maryland, September 9, 20062 events
- Hail in Vermont, September 9, 20061 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531075.